| Model Number |
NDL,SUTRING,NIT W/WIRE LOOP END |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that during a cruciate ligament surgery the devices tore out.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1291s nitinol suturing needles with wire loop end, serial/batch (b)(6), was received for investigation.Two devices, line 1 and line 2, were received together without distinction.Both devices will be evaluated as possible line 1 and line 2.Visual evaluation of the device found that the nitinol needle was bent on both ends, and the loop swage was detached from the devices.Functional testing could not be performed due to the device's damage.The most likely cause of the reported and observed damage is user error, specifically applying excessive force during use.
Event or Problem Description
Update dw 03-mar-2025: further information was provided that the wire tore during the procedure.